Constraint qualifications for convex inequality systems with applications in constrained optimization

Chong Li, K. F. Ng, Ting Kei Pong

Research output: Journal article publicationJournal articleAcademic researchpeer-review

89 Citations (Scopus)


For an inequality system defined by an infinite family of proper convex functions, we introduce some new notions of constraint qualifications in terms of the epigraphs of the conjugates of these functions and study relationships between these new constraint qualifications and other well-known constraint qualifications including the basic constraint qualification studied by Hiriart-Urrutty and Lemarechal and by Li, Nahak, and Singer. Extensions of known results to more general settings are presented, and applications to particular important problems, such as conic programming and approximation theory, are also studied.
Original languageEnglish
Pages (from-to)163-187
Number of pages25
JournalSIAM Journal on Optimization
Issue number1
Publication statusPublished - 1 Dec 2008
Externally publishedYes


  • Basic constraint qualification
  • Best constrained approximation
  • Conic programming
  • Convex inequality system
  • Strong conical hull intersection property

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science


Dive into the research topics of 'Constraint qualifications for convex inequality systems with applications in constrained optimization'. Together they form a unique fingerprint.

Cite this